Alert archive / Colorado / Red Flag Warnings in 2006

Red Flag Warning 17, NWS Pueblo, CO

April 14, 200615 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 14, 2006, 9:21 PM MDT for 15 counties in Colorado. It took effect at Apr 15, 2006, 6:00 AM MDT. It was in force for 14 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 14, 2006, 9:21 PM MDT (03:21 UTC)
In effect from
Apr 15, 2006, 6:00 AM MDT
Expired
Apr 15, 2006, 8:15 PM MDT
In force
14 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 46 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 7:00 AM MDTNON-TSTM WND DMGFowler, CO8 INCH DIAMETER TREE SNAPPED AND FELL ON FENCE. SEVERAL 4 INCH DIAMETER LIMBS SNAPPED OFF OF TREE.
Apr 15, 9:00 AM MDTNON-TSTM WND GST 70Rye, CO
Apr 15, 9:23 AM MDTNON-TSTM WND DMG6 Ne San Isabel, COLOST WIND RECORDING INSTRUMENT. 14 INCH DIAMETER TREE SNAPPED AT TRUNK.
Apr 15, 9:30 AM MDTNON-TSTM WND GST 61N Sheridan Lake, CO
Apr 15, 11:16 AM MDTTSTM WND DMG1 Nw Rye, COSEVERAL 4 TO 6 INCH DIAMETER BRANCHES BLOWN OFF TREES.
Apr 15, 11:40 AM MDTTSTM WND GST 68La Veta, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
4112 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 150321
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
921 PM MDT FRI APR 14 2006

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 221...222...AND
225 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST PLAINS AND
TELLER AND FREMONT COUNTIES...SANGRE DE CRISTO MOUNTAINS...AND WET
MOUNTAINS BELOW 9000 FEET...FROM 6 AM TO 9 PM MDT SATURDAY...FOR
VERY LOW HUMIDITIES...WINDY TO VERY WINDY CONDITIONS...VERY DRY
FUELS AND MODERATE TO EXTREME DROUGHT CONDITIONS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
FOR MUCH OF SOUTHEAST COLORADO FROM 6AM TO 9PM MDT SATURDAY. A
STRONG WEATHER SYSTEM OVER THE DESERT SOUTHWEST WILL MOVE INTO THE
CENTRAL ROCKIES EARLY SATURDAY MORNING. AHEAD OF THIS WEATHER SYSTEM
WILL BE RELATIVELY STRONG WINDS AS IT PASSES THROUGH COLORADO ON
SATURDAY.

COZ221-222-225>237-151930-
/O.UPG.KPUB.FW.A.0014.060415T1200Z-060416T0300Z/
/O.NEW.KPUB.FW.W.0017.060415T1200Z-060416T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
921 PM MDT FRI APR 14 2006

...RED FLAG WARNING IN EFFECT FROM 6 AM TO 9 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

THIS RED FLAG WARNING IS IN EFFECT FOR SANGRE DE CRISTO AND WET
MOUNTAINS INCLUDING THE WET MOUNTAIN VALLEY...FREMONT AND TELLER
COUNTIES BELOW 9000 FEET. ALSO INCLUDED IS ALL OF THE SOUTHEASTERN
COLORADO PLAINS. THE COMBINATION OF SUSTAINED WIND SPEEDS OF 15 TO
40 MPH AND GUSTS UP TO 50 MPH...HUMIDITY VALUES OF 15 PERCENT OR
LOWER...DRY FUELS AND MODERATE TO EXTREME DROUGHT CONDITIONS WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS85 KPUB 151005
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
405 AM MDT SAT APR 15 2006

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 221...222...
AND 225 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST PLAINS
AND TELLER AND FREMONT COUNTIES...SANGRE DE CRISTO MOUNTAINS...
AND WET MOUNTAINS BELOW 9000 FEET...FROM 6 AM TO 9 PM MDT
SATURDAY...FOR VERY LOW HUMIDITIES...WINDY TO VERY WINDY
CONDITIONS...VERY DRY FUELS AND MODERATE TO EXTREME DROUGHT
CONDITIONS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG
WARNING FOR MUCH OF SOUTHEAST COLORADO FROM 6AM TO 9PM MDT
SATURDAY. A STRONG WEATHER SYSTEM ACROSS EASTERN UTAH WILL MOVE
INTO THE CENTRAL ROCKIES THIS MORNING. STRONG WINDS ASSOCIATED
WITH THIS SYSTEM WILL CONTINUE ACROSS THE REGION AS IT MOVES 
ACROSS THE STATE THROUGH LATE SATURDAY AFTERNOON. 

COZ221-222-225>237-160215-
/O.CON.KPUB.FW.W.0017.060415T1200Z-060416T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
405 AM MDT SAT APR 15 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

THIS RED FLAG WARNING IS IN EFFECT FOR SANGRE DE CRISTO AND WET
MOUNTAINS INCLUDING THE WET MOUNTAIN VALLEY...FREMONT AND TELLER
COUNTIES BELOW 9000 FEET. ALSO INCLUDED IS ALL OF THE
SOUTHEASTERN COLORADO PLAINS. THE COMBINATION OF SUSTAINED WIND
SPEEDS OF 20 TO 40 MPH AND GUSTS UP TO 60 MPH...HUMIDITY VALUES
OF 15 PERCENT OR LOWER...DRY FUELS AND MODERATE TO EXTREME DROUGHT
CONDITIONS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
WARNED AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 152101
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT SAT APR 15 2006

...RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES
221...222... AND 225 THROUGH 237...WHICH INCLUDES ALL OF THE
SOUTHEAST PLAINS AND TELLER AND FREMONT COUNTIES...SANGRE DE
CRISTO MOUNTAINS... AND WET MOUNTAINS BELOW 9000 FEET...FROM 6 AM
TO 9 PM MDT SATURDAY...FOR VERY LOW HUMIDITIES...WINDY TO VERY
WINDY CONDITIONS...VERY DRY FUELS AND MODERATE TO EXTREME DROUGHT
CONDITIONS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG
WARNING FOR MUCH OF SOUTHEAST COLORADO FROM UNTIL 9PM MDT
THIS EVENING. A STRONG WEATHER SYSTEM OVER SOUTHWEST NEBRASKA THIS
AFTERNOON WILL CONTINUE TO MOVE EAST THIS EVENING. STRONG WINDS
ASSOCIATED WITH THIS SYSTEM WILL CONTINUE ACROSS THE REGION THE
REST OF THIS AFTERNOON AND EARLY EVENING AS IT MOVES ACROSS
NEBRASKA. WINDS WILL DECREASE BY MID EVENING. 

COZ221-222-225>237-160300-
/O.CON.KPUB.FW.W.0017.000000T0000Z-060416T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
301 PM MDT SAT APR 15 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

THIS RED FLAG WARNING IS IN EFFECT FOR SANGRE DE CRISTO AND WET
MOUNTAINS INCLUDING THE WET MOUNTAIN VALLEY...FREMONT AND TELLER
COUNTIES BELOW 9000 FEET. ALSO INCLUDED IS ALL OF THE
SOUTHEASTERN COLORADO PLAINS. THE COMBINATION OF SUSTAINED WIND
SPEEDS OF 20 TO 40 MPH...HUMIDITY VALUES OF 15 PERCENT OR
LOWER...DRY FUELS AND MODERATE TO EXTREME DROUGHT CONDITIONS WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WARNED AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

HODANISH
000 
WWUS85 KPUB 160215
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
815 PM MDT SAT APR 15 2006

...RED FLAG WARNING IS CANCELLED...

.THE STRONG LOW PRESSURE SYSTEM THAT BROUGHT CRITICAL FIRE WEATHER
CONDITIONS TO SOUTHEAST COLORADO EARLIER TODAY IS MOVING INTO THE
UPPER MIDWEST. SURFACE WINDS WILL CONTINUE TO DIMINISH AS
HUMIDITY LEVELS INCREASE TONIGHT AND DECREASE THE CRITICAL FIRE
WEATHER CONDITIONS. 

COZ221-222-225>237-160315-
/O.CAN.KPUB.FW.W.0017.000000T0000Z-060416T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
815 PM MDT SAT APR 15 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 14, 8:59 PM MDT, 22 minutes earlier.

Area forecast discussion, Apr 14, 8:59 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
859 PM MDT FRI APR 14 2006

.UPDATE...

00Z/15 NAM12 AND THE 21Z/14 13KM RUC ARE STILL PROJECTING A WINDY-VERY
WINDY DAY ACROSS MUCH OF S CNTRL AND SERN CO. THE CRITICAL FIRE
WEATHER CONDITIONS ARE ON TRACK FOR OUR SERN CO MOUNTAINS AND
PLAINS. SUSTAINED WINDS WILL BE 15-40 MPH AND GUSTS UP TO 50 MPH
COMBINED WITH DAYTIME HUMIDITY LEVELS OF 15 PERCENT OR LESS AND
DRY FUELS IN A MODERATE-EXTREME DROUGHT. THE HUMIDITY LEVELS
WILL BE MARGINAL FOR THE SANGRE DE CRISTO AND WET MOUNTAINS
INCLUDING TELLER COUNTY/PIKES PEAK...BUT THE MODERATE DROUGHT
CONDITIONS ARE IN PLACE. WILL UPGRADE THE FIRE WEATHER WATCH TO
A RED FLAG WARNING FOR FIRE WEATHER ZONES 221...222...AND 225
THROUGH 237 WHICH INCLUDES OUR ERN CO MOUNTAINS AND PLAINS. WILL
KEEP THE TIMING OF 12Z(6AM) TO 21Z(9PM) SAT GIVEN THE WINDS WILL
INCREASE EARLY IN THE MORNING IN RESPONSE TO THE APPROACHING
CLOSED LOW AND FALLING SFC PRESSURES. IT APPEARS THE MIDDLE AND
UPPER LEVEL CLOSED LOW WILL MOVE JUST NORTH OF THE CWA. SFC
CYCLOGENESIS DEVELOPS AROUND SWRN NE AS THE PRESSURE GRADIENT
INCREASES ACROSS ERN CO. I AM A LITTLE CONCERNED ABOUT THE HIGH
WIND POTENTIAL GIVEN THE SYSTEM AND TIME OF YEAR. IF WE CAN GET
SOME DEEP MIXING...WIND GUSTS COULD APPROACH 50KTS ACROSS THE SERN
CO PLAINS. H7 WINDS ARE PROGGED TO BE 40-45KTS. MOS GUIDANCE HAS
BEEN FLIRTING WITH SUSTAINED WINDS OF 35- 40KTS...WHICH MEETS THE
SUSTAINED WIND PART OF THE HIGH WIND CRITERIA. IT SEEMS TO BE A
MARGINAL HIGH WIND EVENT...SO WILL NOT ISSUE A HIGH WIND
WATCH/WARNING. I WILL INCREASE THE WINDS AND WIND GUSTS WITH THIS
PACKAGE. PLANNING TO ALSO UPDATE THE HAZARDOUS WEATHER OUTLOOK FOR
PRODUCT CONTINUITY ON THE WEB.

AS FOR THE SNOW AND BLOWING SNOW ADVISORY FOR THE CONTINENTAL
DIVIDE HIGHER ELEVATIONS...IT STILL LOOKS DOABLE. H7 TEMPERATURES
ARE FAIRLY WARM...SO ANY SNOW ACCUMULATION WILL BE TOWARDS THE
MOUNTAIN PEAKS. GIVEN THE AMOUNT OF LIGHTNING IN THE CLOSED LOW
OVER THE DESERT SW WILL ALSO ADD ISOLD/SCHC T TO THE FORECAST FOR
TONIGHT AND SATURDAY.

FINALLY...BUMPED UP MINIMUM TEMPERATURES A LITTLE ACROSS MUCH OF S
CNTRL AND SERN CO...ESPECIALLY SERN CO...AS THE CLOUD COVER AND
INCREASING WINDS SHOULD LIMIT THE RADIATIONAL COOLING LATER
TONIGHT. UNFORTUNATELY...YOU NEVER KNOW IN THE SEMI-ARID DESERT
WITH SUCH HIGH TEMPERATURE-DEW POINT SPREADS. METZE

&&

.PREV DISCUSSION... (ISSUED 531 PM MDT FRI APR 14 2006)

UPDATE...

LOOKING AT THE LATEST 18Z/14 GFS AND NAM...AND THE 18Z 13KM RUC...
IT APPEARS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS WILL
EXIST ACROSS MUCH OF SERN CO SAT. WILL LOOK AT THE MESO-SCALE
MODELS QUICKLY EARLY THIS EVENING AND WILL LIKELY UPGRADE FIRE
WEATHER WATCH TO A RED FLAG WARNING BY 900-930 PM MDT FOR THE LATE
NIGHT NEWS...IF THE PATTERN REMAINS CONSISTENT FOR SAT. METZE

PREV DISCUSSION... (ISSUED 301 PM MDT FRI APR 14 2006)

SHORT TERM...
(TONIGHT AND SATURDAY)

MAIN CONCERNS CENTER ON SNOW AND BLOWING SNOW IN THE WESTERN
MOUNTAINS AND FIRE WEATHER CONDITIONS IN THE EAST

UPPER LEVEL LOW SPINNING OFF THE COAST OF SOUTHERN CALIFORNIA WITH
WELL DEFINED CLOUD/MOISTURE PLUME FROM BAJA TO KANSAS. WEAK
VORTICITY LOBE MOVING ACROSS NORTHERN NEW MEXICO TOWARD SOUTHWEST
KANSAS.

TONIGHT...UPPER LOW MOVES ACROSS COLORADO TONIGHT AND SATURDAY WITH
DEEP SURFACE LOW FORMING OVER NORTHEAST COLORADO SATURDAY MORNING.
NAM AND GFS IN PRETTY GOOD AGREEMENT WITH POSITION AND STRENGTH BY
18Z SATURDAY. AS SYSTEM APPROACHED TONIGHT STRONG SOUTHWEST FLOW
DEVELOPS ALONG CONTINENTAL DIVIDE WITH FAIRLY DEEP MOIST PLUME.
TEMPERATURE PROFILE WILL BE A CHALLENGE WITH PRETTY GOOD WARM AIR
ADVECTION AHEAD OF THE SYSTEM. EXPECT PRECIPITATION TO BE RAIN UNTIL
03Z CHANGING TO ALL SNOW AT HIGHER ELEVATIONS SOON AFTER THAT. WHERE
RAIN SNOW LINE WILL LOWER OVERNIGHT AND WITH STRONG WINDS EXPECT
SNOW AND BLOWING SNOW TO DEVELOP ESPECIALLY ALONG CONTINENTAL DIVIDE
ABOVE 9000 FEET. WILL INTRODUCE SNOW AND BLOWING SNOW ADVISORY FOR
MIDNIGHT TO NOON OVER WESTERN MOUNTAINS WITH SNOWFALL TOTALS ASA
HIGH AS 7 OR 8 INCHES. WINDS WILL BE STRONG OVER ALL MOUNTAIN AREAS
OVERNIGHT WHICH WILL KEEP ATMOSPHERE MIXED. STAYED WITH CURRENT TEMP
GRIDS BUT ADJUSTED WINDS UP JUST A TAD MOST AREAS.

SATURDAY...FOCUS SHIFTS TO FIRE WEATHER CONCERNS FOR THE SOUTHEAST
PLAINS. THERE WILL CONTINUE TO BE THREAT FOR SNOW AND
BLOWING SNOW OVER WESTERN MOUNTAINS BUT THAT SHOULD TAPER OFF BY MID
DAY AS THE UPPER LOWER PULLS EAST. SURFACE LOW DEEPENING OVER
NORTHEAST COLORADO KEEPS SOUTHEAST PLAINS IN THE DRY SLOT WITH
STRONG WINDS AND LOW RELATIVE HUMIDITY. BOOSTED SUSTAINED WINDS
SPEEDS A TAD IN LINE WITH MODEL GUIDANCE BUT LOOKS LIKE EASTERN
PLAINS SUSTAINED WINDS WILL BE UNDER 40 MPH THRESHOLD BUT NOT BY
MUCH. SO DECIDED NOT TO GO WITH HIGH WIND WATCH OR WARNING AT THIS
TIME BUT AS SYSTEM APPROACHES LATER RUNS MAY REQUIRE A SECOND LOOK
AT THAT ISSUE. HELD ON TO THE FIRE WEATHER WATCH FOR SOUTHEAST
CONSIDERING WINDS, LOW RELATIVE HUMIDITY AND CRITICAL FUELS. STARTED
THE WATCH AT 12Z INCONSIDERATIONN THAT THE ATMOSPHERE WILL STAY MIXED
AND THERE WILL BE MINIMAL RH RECOVERY IN THE EAST. EXPECT WINDS ON
THE PLAINS TO KICK UP EARLY RATHER THAN WAIT UNTIL NORMAL MIX OUT
TIMES. HAINES INDEX REMAINS BELOW 5 MOST AREAS BUT THAT WILL NOT
DIMINISH THE FIRE WEATHER CONCERNS.

LONG TERM...
(SUNDAY THROUGH FRIDAY)

.MAIN CONCERN IS ANOTHER MTN SNOW/PLAINS WIND SYSTEM FOR MONDAY
   AND TUE...VERY PLEASANT WX REST OF WEEK...

SYSTEM WHICH WILL AFFECT AREA TOMORROW SHOULD BE MOVING OUT WITH
WINDS DECREASING BY THE BEGINNING OF THIS FCST TIME PERIOD. A BRIEF
RIDGE WILL BUILD OVER THE AREA FOR SUNDAY BEFORE NEXT PACIFIC STORM
SYSTEM AFFECTS REGION. THIS NEXT SYSTEM IS A MORE FULL AMPLITUDE
TROUGH...UNLIKE SATURDAYS SYSTEM WHICH WILL BE A TIGHTLY WOUND
CUTOFF LOW. BY MONDAY AFTERNOON...THE TROUGH AXIS WILL BE LOCATED
OVER UTAH WITH STRONG WSW FLOW OVER THE REGION. ONCE AGAIN...MTNS
WILL SEE SNOW WITH PLAINS SEEING WIND. THIS TIME AROUND BELIEVE C
MTNS WILL SEE BRUNT OF SNOW AS THIS TROUGHS S LATITUDE EXTENT WILL
ONLY REACH DOWN TO ABOUT 37N. BEST CHANCE OF SNOW WILL BE MONDAY
NIGHT INTO TUESDAY. EXPECT SEVERAL INCHES OF LATE SEASON SNOW WITH
THIS STORM. AS FOR THE PLAINS...EXPECT ANOTHER WINDY DAY ON
MONDAY...BUT BELIEVE WINDS WILL NOT BE AS STRONG AS THEY WILL BE
TOMORROW. FIRE WX CONCERNS WILL ONCE AGAIN BE VERY HIGH ON MONDAY AS
RH VALUES WILL BE CRITICAL AND WINDS WILL BE ABOVE 25 MPH ACROSS THE
ENTIRE PLAINS REGION. TEMPS WILL BE WELL INTO THE 80S.

ON TUESDAY...A STRONG PAC COLD FRONT WILL BLAST THROUGH DURING THE
MORNING WITH COOLING TEMPERATURES AND STRONG WNW WINDS DURING
TUESDAY AFTERNOON. ALTHOUGH WINDS WILL BE GUSTY THIS DAY...FIRE WX
WILL BE LESS OF A CONCERN AS RH VALUES WILL BE MUCH HIGHER AS THE
COOLER AIR COMES IN ALONG WITH HIGHER DEWPT TEMPS. HIGHS THIS DAY
WILL BE IN THE 60S.

THIS STORM WILL MOVE ACROSS THE FA TUESDAY...AND THEN IT WILL SPIN
UP OVER THE HIGH PLAINS. MORE IMPORTANTLY FOR US...IT WILL THEN MOVE
ONLY VERY SLOWLY EAST DURING THE NEXT DAY OR SO. THIS WILL ADVECT
PLEASANT COOL SPRING TIME AIR INTO THE REGION...WITH HIGHS EXPECTED
TO BE IN THE 60S AND 70S THROUGH THE REMAINDER OF THE FCST PERIOD.
WITH THIS SYSTEM MOVING SLOWLY...GUSTY NW WINDS MAY PERSIST ON THE
FAR E PLAINS THROUGH MID WEEK. I SHOULD MENTION THAT IF THIS STORM
INTENSIFIES/MOVES SLOWER THAN MODELS INDICATE...THEN WE MAY SEE SOME
MUCH NEEDED PRECIP ON THE FAR E PLAINS...BUT FOR NOW KEPT IT DRY AND
COOL. /HODANISH

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 6 AM TO 9 PM MDT SATURDAY FOR COZ221-
COZ222-COZ225-COZ226-COZ227-COZ228-COZ229-COZ230-COZ231-COZ232-
COZ233-COZ234-COZ235-COZ236-COZ237.

SNOW AND BLOWING SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM
MDT SATURDAY FOR COZ058-COZ060-COZ061-COZ066-COZ068.

&&
Hazardous weather outlook, Apr 14, 6:25 AM MDT, 14 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
625 AM MDT FRI APR 14 2006

COZ058>089-093>099-151300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
625 AM MDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

LATE THIS AFTERNOON AND EARLY THIS EVENING...SOME ISOLATED
THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHWEST AND THE
CENTRAL MOUNTAINS. BY LATE TONIGHT...THERE WILL BE THE POTENTIAL
FOR A FEW INCHES OF SNOW ACCUMULATION OVER THE EASTERN SAN
JUAN...LA GARITA AND THE EASTERN SAWATCH MOUNTAINS. THE WESTERN
MOSQUITO RANGE AND THE LEADVILLE AREA MAY SEE SOME LIGHT SNOW
ACCUMULATION TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CRITICAL FIRE CONDITIONS WILL BE POSSIBLE ACROSS SOUTH EAST
COLORADO SATURDAY AND AGAIN ON MONDAY...AS PERSISTENT DRY
CONDITIONS COMBINED WITH BREEZY TO WINDY CONDITIONS ASSOCIATED
WITH PASSING WEATHER SYSTEMS...MAY PRODUCE EXTREME FIRE BEHAVIOR.

ONE TO THREE INCHES OF SNOW WILL BE LIKELY ACROSS THE HIGHER MOUNTAIN
PEAKS OF THE CENTRAL AND SOUTHWEST MOUNTAINS SATURDAY...AS AN UPPER
LEVEL WEATHER SYSTEM MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE TONIGHT IN THE SOUTHWEST AND CENTRAL MOUNTAINS.

Nearby

Red Flag Warnings in Colorado, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.